Lake Huron, 2015Marine Thunderstorm Winds in Lake Huron, September 2, 2015
September 2, 2015 · NWS DTX · 3 events in 2 counties and zones
Thunderstorms moving through Saginaw Bay produced wind gusts around 40 knots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving through Saginaw Bay produced wind gusts around 40 knots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 2, 2:23 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 2, 2:23 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EDT WED SEP 2 2015
.SHORT TERM...THIS EVENING AND TONIGHT
AN IMPRESSIVE LOW LEVEL THETA E POTENTIAL IS IN PLACE OVER LOWER
MICHIGAN THIS AFTERNOON AS THE UPPER LEVEL RIDGE REMAINS IN
RESIDENCE OVER MUCH IF NOT ALL OF EASTERN NORTH AMERICA. THE MOST
IMPRESSIVE THING IS THE SURFACE DEWPOINT OBSERVATIONS BEING TAKEN
OVER ALL AREAS...BUT PARTICULALRY THE SAGINAW VALLEY AND CENTRAL
LOWER MICHIGAN. THERE ARE WIDESPREAD OBSERVATIONS OF SFC DEWS IN THE
MIDDLE 70S. NOT SUPRISING THEN TO SEE STEEP LOW LEVEL LAPSE RATES
BOTH IN THE 12Z RAOBS AND ALSO IN THIS AFTERNOONS MESOANALYSIS.
THERE IS A GENERAL LACK OF DEEP LAYER SHEAR AND SYNOPTIC SCALE
FORCING FOR ASCENT HIDING OUT WITHIN THE RIDGE. THIS WILL LIMIT THE
COVERAGE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING...PROBABLY KEEPING ASPECT RATIO OF INDIVIDUAL CONVECTIVE
CELLS ON THE SMALLER SIDE. INCREASED POPS TO A MID-HIGH CHANCE FOR
THE SAGINAW VALLEY/SAGINAW BAY VICINITY GIVEN RECENT TREND ON RADAR.
CURRENT CAPES WARRANT ATTENTION WITH SBCAPES IN EXCESS OF 4000 J/KG
AND THE ML VARIETY AT 3000 J/KG. VERTICAL VELOCITY POTENTIAL FROM
CAPE AND POSSIBLE PRECIPATION LOADING SUPPORTS AN ISOLATED STRONG TO
SEVERE WIND GUST RISK THIS AFTERNOON WITH THE TALLEST OF STORMS. THE
BIGGEST CONCERN WITH SLOW CELL MOVEMENT WILL BE A TORRENTIAL
RAINFALL.
MODEL DATA SUGGESTS THE SHORTWAVE NOW OVER PORTIONS OF NORTHERN
WISCONSIN AND THE U.P. WILL MAKE A TURN TO THE EAST AND SOUTHEAST
LATE TONIGHT AS IT CRESTS THE UPPER LEVEL RIDGE AXIS. TIMING OF THIS
FEATURE IS INTO THE NORTHERN LOWER PENINSULA BETWEEN 06-12Z TONIGHT.
DESTABLIZATION OF THE ATMOSPHERE WILL LIMIT THE OVERALL POTENTIAL
FOR CONTINUED CONVECTIVE DEVELOPMENT TONIGHT...BUT FOCUSED CVA
DIRECTLY AHEAD OF THE FEATURE WILL REQUIRE CHANCE POPS ACROSS THE
NORTHERN CWA THROUGH TONIGHT.
&&
.LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY
UPPER OVER WISCONSIN/UPPER MICHIGAN WILL DROP SLOWLY
SOUTHEAST...WITH THE SHORTWAVE AXIS CROSSING SOUTHEAST MICHIGAN
THURSDAY. WEAK FRONTAL BOUNDARY WILL ACCOMPANY THE WAVE...WITH
MODELS ALSO KEYING IN ON A SURGE OF LOW AND MID-LEVEL THETA-E IN
ADVANCE OF THE SYSTEM. WARM MOIST AIRMASS SHOULD BECOME INCREASINGLY
FAVORABLE FOR SHOWER AND THUNDERSTORM DEVELOPMENT AS H700-500 UPPER
COLD POOL CROSSES THE AREA AND DIURNAL HEATING STEEPEN LAPSE RATES
IN THE LOW-MID LEVELS. EXPECTING A FAIRLY GOOD COVERAGE OF SHOWERS
AND THUNDERSTORMS TOMORROW...ESPECIALLY GIVEN WARM MOIST AIRMASS.
NOT EXPECTING SEVERE WEATHER GIVEN SB CAPE VALUES ONLY TOPPING OUT
NEAR 1000 J/KG...BUT VERY SLOW STORM MOTION AT/BELOW 10 MPH...TALL
SKINNY CAPE...AND PW VALUES OF 1.5-1.75 INCHES WILL BRING A THREAT
FOR VERY HEAVY RAINFALL AND LOCALIZED FLOODING. INCREASE IN CLOUD
COVER AND COVERAGE OF CONVECTION SHOULD BRING SLIGHTLY COOLER TEMPS
TOMORROW...BUT STILL EXPECTING ABOVE NORMAL MAX TEMPS WELL INTO THE
80S.
FORECAST MODELS ARE THEN SHOWING THAT THE BUILDING RIDGE OVER
ONTARIO/QUEBEC/NEW ENGLAND WILL BLOCK THE EASTWARD PROGRESSION OF
THE MIDWEST SHORTWAVE BY THURSDAY NIGHT AND FRIDAY...CAUSING IT TO
REMAIN OVER LOWER MICHIGAN...AND EVEN RETROGRADE BACK SLIGHTLY WEST
BY FRIDAY NIGHT. COOLER AIR ALOFT AND INSTABILITY ASSOCIATED WITH
THIS FEATURE SHOULD KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS IN
THE FORECAST THROUGH FRIDAY EVENING...BEFORE THE WAVE STARTS TO
DAMPEN AND DAYTIME HEATING IS LOST.
LONGWAVE RIDGE OVER THE EASTERN CONUS LOOKS TO ENSURE A HOT AND
HUMID LABOR DAY WEEKEND. A BIT OF A WEAKNESS IN THE RIDGE OVER THE
OHIO VALLEY/SOUTHERN GREAT LAKES WILL EXIST SATURDAY. THE ASSOCIATED
COOLER MIDLEVEL TEMPS WILL ALLOW FOR MARGINALLY UNSTABLE CONDITIONS
TO DEVELOP WHICH ARGUES FOR ENTRY LEVEL CHANCE POPS IN THE WEAKLY
FORCED ENVIRONMENT. 12Z GFS/EURO DIFFER ON FRONTAL PASSAGE TIMING
LABOR DAY OR MONDAY NIGHT...BUT EITHER WAY BEST DYNAMICS LOOK TO
REMAIN WELL NORTHWEST OF THE LOCAL AREA SO NOTHING MORE THAN ENTRY
LEVEL CHANCE POPS FOR LABOR DAY AS WELL.
&&
.MARINE...
A WEAK COLD FRONT DROPPING THROUGH THE CENTRAL GREAT LAKES TONIGHT
AND THURSDAY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS. WINDS
WILL REMAIN FAIRLY LIGHT THROUGH THE MID-WEEK PERIOD...WITH A
GRADUAL SHIFT STARTING OVER LAKE HURON TONIGHT AND ENDING OVER LAKE
ERIE BY THURSDAY AFTERNOON TO A MORE NORTHERLY DIRECTION BEHIND THE
FRONT. SHOWER AND THUNDERSTORM COVERAGE WILL BE LOWER ON
FRIDAY...WITH EAST WINDS ALSO BUILDING IN...IN RESPONSE TO AN UPPER
LEVEL DISTURBANCE SETTLING IN OVER THE AREA.
&&
.AVIATION...ISSUED 127 PM EDT WED SEP 2 2015
DAYTIME HEATING IS LEADING TO AN INCREASING CU FIELD OVER
SOUTHEASTERN MICHIGAN THIS AFTERNOON. AN UNSTABLE AND WEAKLY
CAPPED THERMAL PROFILE WILL LEAD TO CHANCE OF SHOWERS AND
THUNDERSTORMS BETWEEN 20-02Z...OVER PORTIONS OF MID
MICHIGAN AND THE SAGINAW BAY REGION. QUESTIONS ON COVERAGE
PRECLUDE A MENTION IN THE TAF FORECAST ATTM. UNCERTAINTY WITH
REGARDS TO DEVELOPMENT IS MUCH HIGHER FOR FAR SOUTHERN LOWER
MICHIGAN. LOSS OF DAYTIME HEATING WILL SUPPORT CLOUD DISSIPATION
THIS EVENING WITH MUGGY WEATHER LEADING TO ANOTHER ROUND OF MVFR
VISIBILITY RESTRICTIONS AT DAYBREAK THURSDAY.
AT DTW...A LOW CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
EXISTS AT THE TERMINAL BETWEEN 20-02Z. VERY SPOTTY COVERAGE OF
POTENTIAL ACTIVITY AND UNCERTAINTY IN TIMING PRECLUDES AN EXPLICIT
MENTION IN THE TAF FORECAST.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM FOR CIG AOB 5KFT AFTER 18Z TODAY
* LOW FOR THUNDERSTORMS THIS AFTERNOON AND EVENING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...BT
LONG TERM....HLO/DT
MARINE.......HLO
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 2, 3:01 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT WED SEP 2 2015
MIZ047>049-053>055-060>063-068>070-075-076-082-083-032015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
401 PM EDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 45 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE
VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS MAY LEAD TO
LOCALIZED FLOODING. STORMS WILL MOVE VERY SLOWLY TO THE EAST-
SOUTHEAST AT 10 TO 15 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH
SATURDAY...AND AGAIN MONDAY AND TUESDAY. STORMS ON THURSDAY WILL
HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN A SHORT
PERIOD OF TIME. THIS MAY LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-032015-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
401 PM EDT WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THESE STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KNOTS. THE MAIN THREAT
FROM THESE STORMS WILL BE VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME. STORMS WILL MOVE VERY SLOWLY TO THE EAST-SOUTHEAST AT AROUND
10 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH
SATURDAY...AND AGAIN MONDAY AND TUESDAY. STORMS ON THURSDAY WILL
HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN A SHORT
PERIOD OF TIME. THIS MAY LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HLO
In the hours before
Special weather statement, Sep 2, 1:40 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
240 PM EDT WED SEP 2 2015
MIZ047-053-021915-
SAGINAW-MIDLAND-
240 PM EDT WED SEP 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAGINAW AND
SOUTHERN MIDLAND COUNTIES...
AT 240 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF PLEASANT
VALLEY...OR 10 MILES SOUTH OF SANFORD...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MERRILL AROUND 315 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE POSEYVILLE...PORTER
TOWNSHIP...HEMLOCK...LAPORTE...GORDONVILLE AND SHIELDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4351 8460 4364 8441 4346 8400 4329 8437
4347 8437 4346 8452 4347 8461
TIME...MOT...LOC 1840Z 316DEG 7KT 4353 8444
BEHNKESpecial weather statement, Sep 2, 2:44 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT WED SEP 2 2015
MIZ053-054-060-061-022030-
TUSCOLA-GENESEE-SAGINAW-SHIAWASSEE-
344 PM EDT WED SEP 2 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN GENESEE...
SOUTHWESTERN TUSCOLA...NORTHERN SHIAWASSEE AND SOUTHERN SAGINAW
COUNTIES...
AT 341 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRIDGEPORT TO NEAR ST. CHARLES...AND MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY
RAINFALL IS ALSO LIKELY THAT COULD LEAD TO PONDING OF WATER IN PRONE
AREAS.
THESE STORMS WILL BE NEAR...
BRIDGEPORT AROUND 345 PM EDT.
FRANKENMUTH AND BIRCH RUN AROUND 400 PM EDT.
CHESANING AROUND 405 PM EDT.
CLIO AROUND 410 PM EDT.
NEW LOTHROP...MONTROSE...OTISVILLE AND OTTER LAKE AROUND 430 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...BRANT...
NELSON...THETFORD TOWNSHIP...CARLAND...FENMORE...FOSTERS...SHIAWASSEE
NATIONAL WILDLIFE REFUGE...TUSCOLA AND LAYTON CORNERS.
LAT...LON 4334 8437 4336 8370 4322 8346 4312 8346
4302 8436
TIME...MOT...LOC 1941Z 297DEG 16KT 4334 8384 4332 8420
BTSpecial weather statement, Sep 2, 3:39 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
439 PM EDT WED SEP 2 2015
MIZ053-054-060>062-022130-
TUSCOLA MI-GENESEE MI-SAGINAW MI-SHIAWASSEE MI-LAPEER MI-
439 PM EDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...WESTERN LAPEER...
SOUTHWESTERN TUSCOLA...NORTHERN SHIAWASSEE AND SAGINAW COUNTIES UNTIL
530 PM EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM MERRILL TO CLIO...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALLY
HEAVY RAINFALL IS ALSO OCCURRING AND WILL LIKELY PRODUCE PONDING OF
WATER ON AREA ROADS AND OTHER PRONE AREAS.
STRONG THUNDERSTORMS WILL BE NEAR...
FLUSHING...CLIO AND BIRCH RUN AROUND 440 PM EDT.
MOUNT MORRIS AROUND 445 PM EDT.
BEECHER AROUND 450 PM EDT.
FLINT AROUND 455 PM EDT.
ST. CHARLES AND BURTON AROUND 510 PM EDT.
DAVISON AROUND 520 PM EDT.
CHESANING AND HADLEY AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...GARFIELD...
ELBA...NELSON...CARLAND...FENMORE...SHIAWASSEE NATIONAL WILDLIFE
REFUGE...THORNVILLE...GENESEE AND BRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION AS STORMS WILL BE
OCCURING THROUGH THE AFTERNOON PEAK TRAVEL PERIOD.
&&
LAT...LON 4347 8436 4324 8335 4290 8313 4302 8436
TIME...MOT...LOC 2036Z 310DEG 16KT 4341 8431 4315 8374
BT
Local storm report, Sep 2, 4:27 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
527 PM EDT WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 2 W LAPEER 43.05N 83.36W
09/02/2015 M47 MPH LAPEER MI CO-OP OBSERVER
TORRENTIAL RAINFALL ALSO OCCURRING
&&
DTSpecial weather statement, Sep 2, 4:29 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT WED SEP 2 2015
MIZ053-060>062-069-070-022215-
GENESEE MI-MACOMB MI-SAGINAW MI-OAKLAND MI-SHIAWASSEE MI-LAPEER MI-
529 PM EDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACOMB...GENESEE...
NORTHERN OAKLAND...SOUTHERN LAPEER...NORTHEASTERN SHIAWASSEE AND
SOUTH CENTRAL SAGINAW COUNTIES UNTIL 615 PM EDT...
AT 528 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW LOTHROP TO
ALMONT...AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALLY
HEAVY RAINFALL IS ALSO OCCURRING AND WILL LIKELY PRODUCE PONDING OF
WATER ON AREA ROADS AND OTHER PRONE AREAS.
STRONG THUNDERSTORMS WILL BE NEAR...
ALMONT AND DRYDEN AROUND 535 PM EDT.
ROMEO AND LENNON AROUND 555 PM EDT.
SWARTZ CREEK AROUND 610 PM EDT.
LAKE FENTON AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTON...ELBA...
RAY CENTER...LAKEVILLE...ATLAS...THORNVILLE...GENESEE...LAKE ORION...
RANKIN AND JUDDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION AS STORMS WILL BE
OCCURING THROUGH THE AFTERNOON PEAK TRAVEL PERIOD.
&&
LAT...LON 4278 8368 4303 8414 4328 8409 4300 8299
4290 8299 4289 8292 4267 8287
TIME...MOT...LOC 2128Z 323DEG 19KT 4315 8396 4292 8308
DEGSpecial weather statement, Sep 2, 5:03 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT WED SEP 2 2015
MIZ069-070-022245-
MACOMB MI-OAKLAND MI-
603 PM EDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACOMB AND OAKLAND COUNTIES UNTIL
645 PM EDT...
AT 601 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLLY TO NEAR ROMEO...
AND MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALLY
HEAVY RAINFALL IS ALSO OCCURRING AND WILL LIKELY PRODUCE PONDING OF
WATER ON AREA ROADS AND OTHER PRONE AREAS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROMEO AND ARMADA AROUND 605 PM EDT.
MACOMB TOWNSHIP AROUND 615 PM EDT.
CLINTON AROUND 620 PM EDT.
MOUNT CLEMENS AND NEW BALTIMORE AROUND 625 PM EDT.
ST. CLAIR SHORES AROUND 635 PM EDT.
WEST BLOOMFIELD AROUND 640 PM EDT.
LIVONIA...NOVI AND BIRMINGHAM AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CLINTON TOWNSHIP...
HAZEL PARK...WATERFORD...RAY CENTER...WOLVERINE LAKE...PLEASANT
RIDGE...STONEY CREEK METRO PARK...COMMERCE...LEONARD AND BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION AS STORMS WILL BE
OCCURING THROUGH THE LATE AFTERNOON AND EARLY EVENING PEAK TRAVEL
PERIOD. THE LOCALLY TORRENTIAL RAINFALL WILL LEAD TO POOR VISIBILITY
AND EXTENSIVE PONDING OF WATER ON SOME AREA ROADWAYS.
&&
LAT...LON 4267 8273 4264 8282 4262 8282 4259 8277
4259 8278 4257 8279 4257 8284 4252 8288
4245 8287 4243 8366 4287 8369 4289 8274
TIME...MOT...LOC 2201Z 324DEG 24KT 4278 8358 4278 8295
DEGMarine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi
- When
- September 2, 5:40 PM EST to 5:50 PM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi forecast zone, Gravelly Shoals Light
- Measured
- 42 kt (48 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi
- When
- September 2, 6:40 PM EST
- Where
- Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.810, -83.720
Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi
- When
- September 2, 7:10 PM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi forecast zone, Gravelly Shoals Light
- Measured
- 35 kt (40 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, September 2 to 3, 20151 death · 1 event
- Lightning Strike in Minnesota, September 2, 2015$250,000 · 1 event
- Hail and Damaging Winds in Virginia, September 2, 2015$7,000 · 1.25 in hail · 9 events
- Hail in Michigan, September 2, 20151.75 in hail · 8 events
- Damaging Winds in Ohio, September 2, 2015$12,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Wisconsin, September 2, 2015$2,000 · 1 in hail · 3 events
- Lightning Strike and Heavy Rain in Florida, September 2, 2015$2,000 · 3 events
- Flood and Damaging Wind in Virginia, September 2, 2015$2,000 · 50 kt wind · 3 events
- Waterspout in South Atlantic Coastal Waters, September 2, 20152 events
- Flash Flooding in Wisconsin, September 2, 20152 events
- Damaging Winds in Virginia, September 2, 2015$6,000 · 55 kt wind · 2 events
- Damaging Wind in Michigan, September 2, 201550 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601647, 601649, 601648.